Louisiana, 2016

Strong Wind in Louisiana, February 8, 2016

February 8, 2016 · NWS SHV · 1 event in 1 county or zone

A very tight pressure gradient behind a cold front resulted in very strong northwest winds across the entire Four State Region during much of the day on Monday, February 8th. Sustained winds averaged between 20-30 mph with gusts between 40-50 mph.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A very tight pressure gradient behind a cold front resulted in very strong northwest winds across the entire Four State Region during much of the day on Monday, February 8th. Sustained winds averaged between 20-30 mph with gusts between 40-50 mph. The peak wind gust measured at the Shreveport Regional Airport was 48 mph, where the winds blew over and destroyed a green house and the plants inside at a residence in the Broadmoor area of Shreveport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 8, 12:43 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 8, 12:43 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1243 PM CST MON FEB 8 2016

.AVIATION...
THROUGH THE 08/18Z TERMINAL FORECAST PERIOD...ENDING 09/18Z...EXPECTING
VFR FLIGHT CATEGORIES. MOISTURE WARPPING AROUND A LARGE SURFACE
LOW PRESSURE SYSTEM CENTERED OVER THE EASTERN GREAT LAKES REGION
AND NORTHEAST STATES...WILL PROVIDE CLOUDS/POSSIBLE CEILINGS
AROUND 6-9 KFT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS
AND NORTH CENTRAL LOUISIANA. DUE TO A TIGHT PRESSURE GRADIENT IN
WAKE OF A STRONG COLD FRONT...SURFACE WINDS WILL BE NORTHWEST
15-25 KNOTS WITH HIGHER GUSTS TO NEAR 37 KNOTS THROUGH 09/00Z WHEN
SPEEDS GRADUALLY DIMINISH TO LESS THAN 10 KNOTS. ANOTHER COLD
FRONT WILL ENTER THE FOUR STATE REGION ON TUESDAY RETURNING STRONG
BUT SLIGHTLY LOWER NORTHWEST WINDS OF 10-20 KNOTS WITH HIGHERGUSTS
TO 17-25 KNOTS THROUGH 10/00Z. /06/

&&

.PREV DISCUSSION... /ISSUED 1040 AM CST MON FEB 8 2016/

DISCUSSION...
UNUSUALLY STRONG NWLY WINDS WILL CONTINUE ACROSS THE REGION
TODAY AS A RESULT OF A VERY STRONG SFC PRESSURE GRADIENT PRESENT
ACROSS THE MS VALLEY. HAVE LOOKED CLOSELY AT THE WIND FCST THIS
MORNING WITH THE IDEA OF POSSIBLY CHANGING THE LAKE WIND ADVISORY
TO A WIND ADVISORY. IT DOES APPEAR POSSIBLE THAT WE COULD REACH
INTO THE 30-40 MPH SUSTAINED RANGE IN A FEW ISOLATED SPOTS FOR A
SHORT TIME...BUT UNLIKELY THAT WE WOULD SEE THIS AREAWIDE FOR A
PERIOD OF A FEW HOURS. THAT SAID...WILL CONTINUE WITH THE LAKE
WIND ADVISORY. HAVE MADE A FEW ADJUSTMENTS TO THE WIND GRIDS...AS
WELL AS MAX TEMP GRIDS TO BETTER REPRESENT CURRENT OBS. NO OTHER
CHANGES EXPECTED ATTM. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  55  32  55  33 /   0   0   0   0
MLU  54  30  52  31 /   0   0   0   0
DEQ  51  25  51  24 /   0   0   0   0
TXK  51  30  52  29 /   0   0   0   0
ELD  50  29  52  29 /   0   0   0   0
TYR  55  32  58  35 /   0   0   0   0
GGG  55  32  56  34 /   0   0   0   0
LFK  56  30  60  34 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ050-051-
     059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
     010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

06/12
Hazardous weather outlook, Feb 8, 10:45 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CST MON FEB 8 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1045 AM CST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE AREA THIS MORNING
AND AFTERNOON. NORTHWEST WINDS OF 20 TO 25 MPH...WITH GUSTS TO
NEAR 40 MPH ARE POSSIBLE. THESE STRONG WINDS...IN COMBINATION WITH
UNUSUALLY LOW RELATIVE HUMIDITIES...WILL RESULT IN AN ENHANCED
RISK OF WILDFIRES TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Caddo

When
February 8, 2:05 PM CST
Where
Caddo forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$300
Reported by
COOP Observer
Coordinates
32.580, -93.882 (the zone’s center; the record gives no point)

Strong winds blew over and destroyed a greenhouse and the plants inside at a residence in the Broadmoor area of Shreveport.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612150.